Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 39, NWS Lake Charles, LA

May 10, 2009Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 10, 2009, 9:18 AM CDT for Calcasieu Parish, Louisiana. It took effect at May 11, 2009, 12:15 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 10, 2009, 9:18 AM CDT (14:18 UTC)
In effect from
May 11, 2009, 12:15 PM CDT
Expired
May 11, 2009, 10:22 PM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 101418
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
918 AM CDT SUN MAY 10 2009

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-110418-
/O.NEW.KLCH.FL.W.0039.090511T0900Z-000000T0000Z/
/OTBL1.1.WT.090511T0900Z.090510T1800Z.000000T0000Z.NO/
918 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.4 FEET BY THIS 
  AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
4 follow-up statements
000 
WGUS84 KLCH 101536
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1036 AM CDT SUN MAY 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER AT OLD TOWN BAY 
  SABINE RIVER NEAR DEWEYVILLE 

 
LAC019-110536-
/O.CON.KLCH.FL.W.0039.090511T0900Z-000000T0000Z/
/OTBL1.1.WT.090511T0900Z.090510T1800Z.000000T0000Z.NO/
1036 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE AROUND FLOOD STAGE THROUGH
  THE WEEK.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC011-019-TXC351-361-110536-
/O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.090507T2252Z.090510T1800Z.000000T0000Z.NO/
1036 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM SUNDAY THE STAGE WAS 24.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  TOMORROW AND REMAIN STEADY THROUGH THE WEEK.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING 
  ROBERT CLARK ROAD WILL HAVE WATER OVER THEM.

$$
000 
WGUS84 KLCH 110113
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
813 PM CDT SUN MAY 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  SABINE RIVER NEAR DEWEYVILLE 

 
LAC019-111513-
/O.EXT.KLCH.FL.W.0039.090511T1715Z-000000T0000Z/
/OTBL1.1.WT.090511T1715Z.090510T1200Z.000000T0000Z.NO/
813 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE 
  DUE TO WIND AND TIDAL INFLUENCES.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC011-019-TXC351-361-111513-
/O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/
813 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM SUNDAY THE STAGE WAS 24.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 24.4 FEET FOR THE NEXT
  SEVERAL DAYS.  
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING 
  ROBERT CLARK ROAD WILL HAVE WATER OVER THEM.

$$
000 
WGUS84 KLCH 111418
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
918 AM CDT MON MAY 11 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  RED RIVER NEAR ALEXANDRIA 
  SABINE RIVER NEAR DEWEYVILLE 

 
LAC079-120418-
/O.CON.KLCH.FL.W.0040.090515T1800Z-000000T0000Z/
/AEXL1.1.ER.090515T1800Z.090516T1200Z.000000T0000Z.NO/
918 AM CDT MON MAY 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR ALEXANDRIA.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 25.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 33.0 FEET BY SATURDAY MORNING.
* IMPACT...AT 32.0 FEET...FLOODING OF LOWLAND AREAS NEAR THE RIVER 
  OCCURS AND RECREATIONAL BOATING IS AFFECTED.

$$

LAC019-120418-
/O.EXT.KLCH.FL.W.0039.000000T0000Z-090512T2100Z/
/OTBL1.1.WT.000000T0000Z.090510T1200Z.090511T2100Z.NO/
918 AM CDT MON MAY 11 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC011-019-TXC351-361-120418-
/O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/
918 AM CDT MON MAY 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM MONDAY THE STAGE WAS 24.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.4 FEET BY THIS
  AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING 
  ROBERT CLARK ROAD WILL HAVE WATER OVER THEM.

$$
000 
WGUS84 KLCH 120322
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1022 PM CDT MON MAY 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  RED RIVER NEAR ALEXANDRIA 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  SABINE RIVER NEAR DEWEYVILLE 

 
LAC079-121722-
/O.EXT.KLCH.FL.W.0040.090515T2024Z-000000T0000Z/
/AEXL1.1.ER.090515T2024Z.090516T1800Z.000000T0000Z.NO/
1022 PM CDT MON MAY 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR ALEXANDRIA.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:00 PM MONDAY THE STAGE WAS 25.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 33.0 FEET BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 32.0 FEET...FLOODING OF LOWLAND AREAS NEAR THE RIVER 
  OCCURS AND RECREATIONAL BOATING IS AFFECTED.

$$

LAC011-019-TXC351-361-121722-
/O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/
1022 PM CDT MON MAY 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM MONDAY THE STAGE WAS 24.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 24.3 FEET.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING 
  ROBERT CLARK ROAD WILL HAVE WATER OVER THEM.

$$

LAC019-120352-
/O.CAN.KLCH.FL.W.0039.000000T0000Z-090512T2100Z/
/OTBL1.1.WT.000000T0000Z.090510T1200Z.000000T0000Z.NO/
1022 PM CDT MON MAY 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 9:00 PM MONDAY THE ESTIMATED STAGE WAS 3.8 FEET.
* NO FLOODING IS FORECAST. 
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE BETWEEN 3.5 AND
  4.0 FEET FOR THE NEXT SEVERAL DAYS DUE TO TIDAL AND WIND AFFECTS.
* IMPACT...AT 3.5 FEET...PONDING OF WATER ON LOW SPOTS ALONG GOOS 
  FERRY ROAD WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 10, 6:44 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 10, 6:44 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CDT SUN MAY 10 2009

.AVIATION...
SOME PATCHY LOW CLOUDS THIS MORNING AROUND 1000-1500 FT HAVE
VARIED BETWEEN SCT-BKN MAINLY AT SOUTHERN TAF SITES...WHILE AT
KAEX CIG HAS DEVELOPED AROUND 700 FT. IN ADDITION...SOME PATCHY
FOG HAS DEVELOPED AT KAEX...KLFT AND KARA WITH VISBYS GENERALLY
MVFR. KARA HAS ALSO EXPERIENCED BRIEF LIFR VISBYS BELOW 1 MILE.
EXPECT CIGS AND VISBYS TO IMPROVE BY MID MORNING WITH VFR
CONDITIONS PREVAILING TODAY. PRIMARY CONCERN IS THE POTENTIAL FOR
THUNDERSTORMS NEAR KAEX THIS AFTERNOON AS A SFC BOUNDARY LINGERS
OVER CENTRAL LOUISIANA. WITH DAYTIME HEATING...EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP NORTHWEST OF THE AREA TODAY...SAGGING
SOUTHEAST DURING THE AFTERNOON. HAVE INCLUDED VCTS AT AEX AFTER
20Z...BUT HAVE HELD OFF ON ANY TEMPO GROUP DUE TO UNCERTAINTIES IN
TIMING. 24

&&

.PREV DISCUSSION... /ISSUED 321 AM CDT SUN MAY 10 2009/

DISCUSSION...
QUITE A BIT OF UNCERTAINTY FOR TODAYS FORECAST. A SURFACE
BOUNDARY/STATIONARY FRONT DRAPES ACROSS CENLA...AND SHOULD BE THE
FOCUS OF SHOWERS AND THUNDERSTORMS LATER THIS MORNING AND
AFTERNOON. SPC DOES HAVE PART OF THAT AREA UNDER A SLIGHT
RISK...AND WHILE SOME SEVERE WEATHER PARAMETERS DO LINE UP...SUCH
AS HIGH CAPE/INSTABILITY...OTHER PARAMETERS SUCH AS MID-LEVEL
LEVEL LAPSE RATES AND MID/UPPER LEVEL WINDS...DO NOT.

AFTER TODAY...THE SURFACE BOUNDARY/FRONT REMAINS IN PLACE FOR
ANOTHER COUPLE OF DAYS...AND WILL BE FOCUS OF SCATTERED CONVECTION
AGAIN ON MONDAY AND TUESDAY. DRY WEATHER WILL BE ON TAP
WEDNESDAY...WHILE THURSDAY AND FRIDAY INDICATE THE ONLY THREAT FOR
RAIN WILL BE THE ACADIANA REGION...WITH A 500 MB SHORTWAVE
INDICATED BY LONG-RANGE MODELS. WILL HAVE TO KEEP AN EYE ON THIS
SCENARIO AS RAIN COVERAGE COULD INCREASE LATER THIS WEEK.

TEMPERATURE-WISE...CONTINUE TO RUN NEAR NORMAL HIGH TEMPS...AND
ABOVE NORMAL FOR OVERNIGHT LOWS WITH SOUTHERLY...ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  72  87  71  89 /  20  10  20  10  10
KBPT  88  72  87  71  88 /  20  10  20  10  10
KAEX  89  67  86  67  89 /  50  10  30  10  20
KLFT  89  70  88  69  88 /  20  10  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 10, 4:09 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CDT SUN MAY 10 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-110915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
409 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING...AND CONTINUE
THROUGH THE AFTERNOON...ESPECIALLY OVER CENTRAL LOUISIANA. SOME OF
THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND
TUESDAY...MAINLY DURING THE LATE MORNING THROUGH AFTERNOON HOURS.
DRIER WEATHER WILL BE ON TAP WEDNESDAY...BEFORE MORE SHOWERS AND
THUNDERSTORMS COULD DEVELOP OVER ACADIANA ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.